MAUDE Adverse Event Report: ARGON MEDICAL DEVICES FIRST PICC S/L 22GA (2.8F) 0.95MM X 50CM

ARGON MEDICAL DEVICES FIRST PICC S/L 22GA (2.8F) 0.95MM X 50CM
Model Number 384101
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sample is unavailable for evaluation.Videos were provided for analysis.A follow-up will be submitted after videos are analyzed and reviewed.
 
Event or Problem Description
On june 8th , a picc catheter was inserted in a child admitted to the pediatric intensive care unit, the catheter was lubricated according to routine, the mandrel was pulled 3cm for introduction, the catheter progressed easily, with good flow and reflux, however, at the moment of total traction of the mandrel, it did not come out, getting stuck to the catheter, collapsed, bringing the catheter out.When forcing the withdrawal, it ended up damaging it.This happened with two catheters in the same patient.Due to the need of access, a third catheter was necessary, in which i removed the mandrel before inserting it, to obtain success in the procedure.I take the opportunity to register that this same episode has already happened in the passage of picc catheter in adults, with me and with my colleagues.
 
Event or Problem Description
On (b)(6) , a picc catheter was inserted in a child admitted to the pediatric intensive care unit, the catheter was lubricated according to routine, the mandrel was pulled 3cm for introduction, the catheter progressed easily, with good flow and reflux, however, at the moment of total traction of the mandrel, it did not come out, getting stuck to the catheter, collapsed, bringing the catheter out.When forcing the withdrawal, it ended up damaging it.This happened with two catheters in the same patient.Due to the need of access, a third catheter was necessary, in which i removed the mandrel before inserting it, to obtain success in the procedure.I take the opportunity to register that this same episode has already happened in the passage of picc catheter in adults, with me and with my colleagues.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.There was no sample available for review, however, a video of the reported issue was provided.Based on the review of the video, the resistance was confirmed.Without the sample to review, determining a definite root cause for the resistance is not possible.There have been no other complaints regarding this issue with this lot number.Since a definite root cause could not be established and there have been no other complaints regarding this issue with this lot number, no corrective action will be taken at this time.Argon will continue to monitor for issues of this nature in the future.

Brand Name
FIRST PICC S/L 22GA (2.8F) 0.95MM X 50CM
Common Device Name
FIRST PICC
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key15191881
Report Number0001625425-2022-01058
Device Sequence Number12225180
Product Code FOZ
UDI-Device Identifier00886333209644
UDI-Public00886333209644
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K972262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number384101
Device Catalogue Number384101
Device Lot Number11388767
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown